Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 116, NWS Flagstaff, AZ

June 8, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 8, 2006, 11:59 AM MST for Coconino County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 11:59 AM MST (18:59 UTC)
Expired
Jun 8, 2006, 12:30 PM MST
In force
31 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:30 AM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 9:30 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU JUN 08 2006

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS NORTHERN
ARIZONA WITH A CHANCE OF THUNDERSTORMS THROUGH THE END OF THE WEEK.
EXPECT SEASONABLE TEMPERATURES INTO NEXT WEEK AS HIGH PRESSURE
REMAINS TO THE EAST OF THE ARIZONA.

&&

.DISCUSSION...AROUND ROUND OF SHOWERS AND THUNDERSTORMS APPEARS ON
TAP FOR THE NEXT 24 HRS OVER THE NORTHLAND AS A SUBTROPICAL MOISTURE
TAP REMAINS ENTRENCHED ACROSS THE REGION. A CENTER OF HIGH PRESSURE
AT THE 500 MB LEVEL IS PERSISTING NEAR THE TEXAS PANHANDLE WHILE A
WEAK WEST COAST TROUGH CONTINUES TO DIG DOWN ALONG THE BAJA
PENINSULA. THIS PATTERN IS RESPONSIBLE FOR THE SOUTHERLY MOISTURE
FETCH. MEANWHILE...MODEL DIAGNOSTICS INDICATE SUFFICIENTLY UNSTABLE
LIFTED INDEX VALUES TYPICALLY AROUND -1 TO -3 WITH THE HIGHEST CAPE
AVAILABLE ACROSS APACHE COUNTY AND FROM THE MOGOLLON RIM SOUTH INTO
NORTHERN GILA AND YAVAPAI COUNTIES. AS SUCH...EXPECT MOST OF THE
CONVECTIVE ACTIVITY WILL BE IN THESE AREAS.

GRADUAL DRYING IS THEN ANTICIPATED OVER THE NEXT SEVERAL DAYS AS
FLOW ALOFT TURNS MORE WESTERLY...ADVECTING DRYER AIR INTO THE
MID-LEVELS OF THE AIRMASS. STILL PERIODS OF T-STORMS CAN BE EXPECTED
INTO EARLY NEXT WEEK...ESPECIALLY FOR AREAS NEAR THE NEW MEXICO
BORDER. CURRENT ZONES/GRIDS HANDLE THE EXTENDED PORTION OF THE
FORECAST WELL...AND AGREE WITH THE EXPECTATION OF AFTERNOON TEMPS
NEAR SEASONAL NORMS COUPLED WITH OCCASIONAL SOUTHWESTERLY BREEZES.

KD

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT THUNDERSTORMS TO EXPAND IN
AREAL COVERAGE LATE THIS MORNING AND CONTINUE THROUGH MID EVENING.
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 8, 8:00 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 AM MST THU JUN 8 2006

AZZ004>018-037>040-090700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
800 AM MST THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SUBTROPICAL MOISTURE HAS SPREAD OVER MOST OF NORTHERN ARIZONA.
EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE BY LATE MORNING AND
CONTINUE INTO THE LATE EVENING HOURS. STORMS WILL DEVELOP ALONG THE
HIGHER TERRAIN OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND KAIBAB
PLATEAU AND WILL MOVE OFF TO THE NORTHEAST. ISOLATED STRONG
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG MICRO BURST WINDS
BETWEEN 45 TO 55 MPH WITH SMALL HAIL. THE BEST CHANCE FOR ISOLATED
STRONG THUNDERSTORMS WILL BE OVER APACHE AND NAVAJO COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:15 PM MSTSevere Thunderstorm WarningFGZNavajo30 min
Jun 7, 6:45 PM MSTSevere Thunderstorm WarningFGZYavapai30 min
Jun 8, 11:39 AM MSTSevere Thunderstorm WarningFGZCoconino31 min
Jun 8, 11:42 AM MSTSevere Thunderstorm WarningFGZCoconino33 min
Jun 8, 12:18 PM MSTTornado WarningFGZCoconino16 min
Jun 8, 12:33 PM MSTSevere Thunderstorm WarningFGZCoconino27 min
Jun 8, 1:15 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo25 min
Jun 8, 2:34 PM MSTSevere Thunderstorm WarningFGZNavajo26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.